Can Statins Lower My Blood Sugar?

Friday, 29 Mar 2013 02:21 PM

By Peter Hibberd, M.D.

Share:
  Comment  |
   Contact Us  |
  Print  
|  A   A  
  Copy Shortlink
Question: I just started taking Zocor for my cholesterol and I been having trouble with my blood sugar dropping low. Is this just a side effect and will it go away eventually?

Dr. Hibberd’s answer:
 
Hypoglycemia like yours must be corrected. Zocor is not usually associated with hypoglycemia; reports of it are very rare with the drug. So I recommend you see your doctor for re-evaluation without delay.
 
Sometimes pre-diabetes is heralded by hypoglycemia, as are other metabolic disorders, such as hypothyroidism and Addison's disease. The effects of Zocor are seen over weeks and months, so discontinuing Zocor for several weeks is usually a safe way to see if it makes a difference, in consultation with your physician, of course.
 
It might wise to change to a newer anti-cholesterol agent such as Crestor or Lipitor, but I would not wait to see if your hypoglycemia goes away by itself.

© 2014 NewsmaxHealth. All rights reserved.

Share:
  Comment  |
   Contact Us  |
  Print  
  Copy Shortlink
Around the Web
Join the Newsmax Community
>> Register to share your comments with the community.
>> Login if you are already a member.
blog comments powered by Disqus
 
Email:
Retype Email:
Country
Zip Code:
 
Hot Topics
Follow Newsmax
Like us
on Facebook
Follow us
on Twitter
Add us
on Google Plus
Around the Web
You May Also Like
More
Most Commented

Newsmax, Moneynews, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, NewsmaxWorld, NewsmaxHealth, are trademarks of Newsmax Media, Inc.

 
NEWSMAX.COM
America's News Page
©  Newsmax Media, Inc.
All Rights Reserved